Ask an expert
Question

16 May 2004

tinnitus
Dr.Chantel.
I have been suffering from migraine pains for the past 18 yrsto alleviate ,i used dispirin.For the past year i relied on dispirin-xtra strenth,available in frncistown-botswana.
the continous use of aspirin has triggered tinnitus.for the past year i've been having this constant ringing in my ear.after having diagnosed by an audiologist.he has no knowledge of any medication available,so he advised me to just ignore it.which is pretty difficult at times.
can the passing time worsen the situation,i'm still on dispirin,as this only helps me.earlier in my stage i used about 10 a mnth now it is about 1-2 a month.i am now 38 yrs old
i plan to show myself to an xpert in India cos the medical facilities there are of a far higher standard than btswana.is theremedicines available to cure it completely??
thank you
Answer 419 views
Expert
Hearing management
hearing care

01 Jan 0001

hi Shabnam,

There are definitely certain medications available to help with tinnitus. Consult with your ENT specialist re these medications and where they are available. I have a lot of patients that find these medications work and relievesthe symptoms, but i also know of a few that did not find any joy from these medications. It is best to consult with your Ear Nose and Throat specialist on whiich medications to take.

A few natural remedies available at most chemists have also proven to be helpful.

As mentioned before on this site there are also a few other options available. There are tinnitus maskers available from most audiologists to mask out the rinning sound. Please consult with your audiologist \hearing care professional re these alternative options.

Do consult with your specialists re the headaches and the correct medications to take for the pain!

Good luck,

Regards,

Chantel Booysen
Audiologist
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9463 votes
No
68% - 20189 votes
Vote